MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH STRAIGHT TIP T15 DRIVER-STANDARD; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH STRAIGHT TIP T15 DRIVER-STANDARD; SCREWDRIVERS
Catalog Number 03.632.055
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, preoperatively, that the driver shaft was found distorted.The screwdriver was not used during the spinal fusion fracture procedure.The procedure was completed without surgical delay.This report involves one (1) straight tip t15 driver-standard.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.632.055, lot: l184188, manufacturing site: hägendorf, release to warehouse date: december 1, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual investigation: the received screwdriver shaft stardrive is in a used and worn condition.Especially the tip is deformed in anticlockwise direction, due to an excessively torque application during release an screw.Investigation conclusion: after a visual inspection per guidance provided in windchill document, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.End of life definition per important information leaflet, limits on reprocessing: end of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T15 DRIVER-STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10046391
Report Number8030965-2020-03398
Device Sequence Number3293362
Product Code HXX
UDI-Device Identifier07611819543126
UDI-Public(01)07611819543126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.055
Device Lot NumberL184188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1